Hello all, Im new to the boards and wanted to ask a question that I can't find much information on. Im a first year pharmacy school student who has recently been having a very, very hard time studying. I talked to my doctor about it and she prescribed me Bupropion xl 150 mg (made by Par Pharmaceuticals) to help me focus, because I really didn't want to have to take Adderall or Ritalin. She said it is often used off label for ADD. I don't think Ive ever really consider myself depressed because I have no problem talking with people, making friends, and I still enjoy activities that I always have. The only thing is that I can easily sleep a long time, and do consider myself more of a homebody. This is my third day taking Bupropion and this morning I just could not get out of bed and I really don't want anything to do with anyone. I was just wondering if this is normal at the beginning, especially because Im not even taking it for depression. Ive read online about some people having problems with it when they ARE taking it for depression, and Ive also read about all the people who are taking it for ADD and it gives them loads of energy with a little bit of mood elevation even after the first day. Ive read lots of praises about this medication, but I haven't experienced any of these things. I know that everyones metabolism is different, so it could just take a little while for it to really make a difference in me, but I don't want to sink into depression just so I can study. Has anyone else experienced anything remotely like this? Im just hoping theres a light at the end of the tunnel, or else I'll go back and see if theres something else she can prescribe. Thanks in advance for the replies and advice!
Hi, Aaron! It's not uncommon for people taking antidepressants, whether for depression and/or anxiety and/or ADD, etc., to feel that that their symptoms have worsened or that they have developed symptoms they didn't have before starting the medication.
The good news is this rarely lasts more than a few days to a couple weeks. As you being feeling the benefits of your medication these undesirable side effects will fade away.
Best wishes, WCV
- Bupropion Information for Consumers
- Bupropion Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Oct 2010 • 1 answer
Posted 10 Sep 2011 • 12 answers
Attention Deficit Hyperactivity Disorder (ADHD) - Why do parents want their children to grow up with
Posted 6 Mar 2013 • 4 answers
Attention Deficit Hyperactivity Disorder (ADHD) - I started my 7 yr old on ritulan 4days ago. I see?
Posted 13 Dec 2015 • 1 answer
Posted 19 Feb 2016 • 2 answers